Jeremy Rockliff,Minister for Health
The Therapeutic Goods Administration has today confirmed that a Tasmanian man aged in his 40s has passed away following a first dose of the AstraZeneca COVID-19 vaccine.
The man is a confirmed case of TSS (thrombosis with thrombocytopenia syndrome), but the determination of cause of death is now a matter for the coroner.
Any loss of life is an absolute tragedy, and on behalf of the Tasmanian Government, we extend our deepest sympathies to the man’s family and loved ones.
The man died last weekend in hospital, where he had been receiving treatment.
His family has asked for privacy on this matter, and out of the deepest respect for them, it would not be appropriate to provide any further information at this time.
The Tasmanian Government will continue to follow expert health advice in relation to our vaccination program and act accordingly based on that advice.
Once again, we express our deepest condolences, and our thoughts are with the man’s family and friends during this very difficult time.